Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is a vasodilator?

What is a vasodilator?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Medical Topics
  User's Response
's  Response
Vasodilation is where blood vessels in the body become wider following the relaxation of the smooth muscle in the vessel wall. This will reduce blood pressure - since there is more room for the blood. Vasodilation also occurs in superficial blood vessels of warm-blooded animals when their ambient environment is hot; this process diverts the flow of heated blood to the skin of the animal, where heat can be more easily released into the atmosphere. The opposite physiological process is vasoconstriction. Vasomotor refers to the muscles and nerves controlling the process of vasodilation. A vasodilator is a substance that causes vasodilation. Several vasodilators are used as drugs which may, for example, allow blood to flow more easily around a clot. Flushing may be a physiological response to vasodilators.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

It seems like everything I eat causes facial flushing and redness. I cannot seem to pinpoint the triggers. My dermatologist has me on antibiotics and mirvaso but nothing seems to help. I am constantly researching natural vasodilators. Any suggestions?

doctor1 MD

I am 23, 6 0 , 180 lbs., have no health problems, no heart problems, and am extremely physically active. I was considering taking supplements for lifting weights and cardio exercising, but I don t like all of the caffeine and other stimulants that are in most workout supplements along with the high caloric content of most. My friend in grad school recommended that I try vasodilators to increase the blood flow to my muscles. Is there anything I should be concerned about if I took these for working out? And is there a certain type of vasodilator that would be better suited for this than others?

doctor1 MD

For a patient case study assignment: 55 y/o male, with HTN, who takes diuretic furosemide, Beta blocker Metoprolol, and vasodilator Minoxidil, suffered a stable R pelvic fracture (internal fixation not required), on bedrest for 2 days, and can now start aquatic therapy to allow gradual increase in wt. bearing. Pool temperature kept at 95*F. Heart rate & blood pressure monitored at frequent intervals while in the pool, with hypotension occurring when pt. exited the pool. 1) why is hypotension occurring? 2) how can hypotensive episodes after aquatic treatment be prevented?

Recent questions on  Vasodilation

doctor1 MD

I am 65 I had a Prostate Operation about three years ago,
I am on Dutasteride Avodart, one 5mg caps daily, and Betahistine Dihydrochloride tabs 16mg one three times a day. Is it safe for me to take Viapro (Herbal Viagra) while taking the above medication?

doctor1 MD

Hi iam 27 yrs old and i have only very sparse hair .it happened before 5 years wen i went to hostel due to salt water.but no improvement after i changed place also .i hav tried minoxidil for more than 6 months but no change .i badly want to improve my hair please tell a suggestion

doctor1 MD

A 5 6 , 210 lb., 64-year-old male business executive had a physical exam prior to his retirement from corporate work. His blood pressure was 180/115 on three separate days. Further examination showed normal to low plasma renin activity, elevated total peripheral resistance (TPR), cardiac output (CO) of 7.2 L/min, x-ray evidence of left ventricular hypertrophy, retinal hemorrhages, and mild polyuria. Recommended therapy was weight reduction to his ideal level, a low-salt diet (

doctor1 MD

Hi, Good evening Doctor.

One year back suddenly, hair growth stopped in my part(around 2 cms) of my left mustache. I consulted one of dermatologist and he suggested to apply Minoxidil in that area and i used it for two months and I didn't find any hair growth. Because of this I have to shave regularly. sometimes I am getting a feel like insect moving on the skin. Please give me the reason for this and how do I get hair growth in that area again. Please help me in this regard
Thanks in advance for your advice.

doctor1 MD

Hello. I am writing from Auckland New Zealand with a question for my 86 year old mother who lives in South Australia. she has quite severe Meniere's Disease/syndrome which makes her life very difficult and miserable. She has trouble with her...

doctor1 MD

Hi Doctor, My Dermatologist suggested me to use Minoxidil 5% to stop the male pattern baldness .I just need your help about the solution usage. - Should I wash my hair before applying this solution every time, how frequently I need to wash my hair...

doctor1 MD

Hi, I was suffering from hair fungus / scalp infection and as per friend guidance i took homeopathy medicines ( Dr batra) for over 2 years which also included hair fall and alopecia medicines. during the course hair fungus/ scalp infection is...